Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 9, 2016, 3:57 PM CST for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 3:57 PM CST (21:57 UTC)
- Expired
- Mar 9, 2016, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Grant County, AR, Hot Spring County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS54 KLZK 092157
FFWLZK
ARC019-053-059-109-100400-
/O.NEW.KLZK.FF.W.0007.160309T2157Z-160310T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
357 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN GRANT COUNTY IN CENTRAL ARKANSAS...
HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 1000 PM CST WEDNESDAY
* AT 356 PM CST...DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER MUCH OF SOUTHERN AND SOUTHWEST ARKANSAS. DURING
THE LAST 36 HOURS...MOST LOCATIONS IN THE WARNED AREA HAVE
RECEIVED BETWEEN THREE AND FIVE INCHES OF RAINFALL. WITH
ADDITIONAL HEAVY RAINFALL EXPECTED...FLASH FLOODING IS LIKELY TO
OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARKADELPHIA...MALVERN...MURFREESBORO...GLENWOOD...GURDON...ROCKPORT...
AMITY...CADDO VALLEY...TULL...POYEN...PERLA...OKOLONA...DAISY...WHELEN
SPRINGS...BEIRNE...NARROWS DAM...GUM SPRINGS IN CLARK COUNTY...DEGRAY
LAKE STATE PARK...HALFWAY AND RICHWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3434 9341 3440 9339 3439 9294 3441 9262
3444 9257 3416 9269 3415 9289 3398 9289
3397 9296 3391 9290 3381 9290 3377 9303
3384 9327 3396 9337 3394 9352 3401 9383
3418 9382 3422 9393 3435 9393
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 2:46 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 9, 2:46 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 246 PM CST WED MAR 9 2016 .SHORT TERM...TONIGHT THROUGH SUNDAY HAVE DROPPED A FEW ROWS OF WESTERN/NORTHWEST ARKANSAS COUNTIES FROM THE FLASH FLOOD WATCH...AS CONVECTION ALONG THE GULF COAST WILL HELP CUT OFF SOME OF THE MORE SIGNIFICANT MOISTURE OVER THE NORTHWEST AND WEST. HAVE ALSO ADJUSTED THE AXIS OF HEAVIEST RAINFALL SLIGHTLY EASTWARD...WITH THE PRIMARY FOCUS BEING THE SOUTHEASTERN HALF OF THE STATE. AN ADDITIONAL TWO TO FIVE INCHES WILL BE POSSIBLE...PARTICULARLY IN AREAS NEAR PINE BLUFF AND MONTICELLO THROUGH THURSDAY. SURFACE LOW PRESSURE ALONG A STALLED FRONTAL BOUNDARY TO THE SOUTH OF THE STATE WILL SLIDE NORTHEAST ALONG THE FRONT THURSDAY NIGHT...WITH DRIER AIR MOVING INTO THE WEST...AND PRECIPITATION CHANCES GRADUALLY DECREASING. HOWEVER...ANOTHER WAVE WILL FORM ALONG THE FRONT...WITH UPLIFT ALONG AND NORTH OF THE BOUNDARY PUSHING ANOTHER AREA OF SHOWERS/STORMS THROUGH THE REGION ON FRIDAY...WITH NOT NEARLY AS MUCH QPF EXPECTED. CUTOFF LOW WILL START TO LIFT UP FROM MEXICO LATE FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK ACROSS THE STATE...WITH ADDITIONAL SHOWERS/STORMS MOSTLY ALONG AND NORTH OF THE FRONT. THE CUTOFF LOW IS EXPECTED TO DAMPEN OUT AS IT MOVES INTO THE OHIO VALLEY. HOWEVER...ANOTHER CUTOFF LOW IS EXPECTED TO MOVE OUT OF THE SOUTHERN ROCKIES AND INTO THE MID SOUTH REGION LATE SUNDAY... KEEPING SHOWERS/STORMS IN THE FORECAST THROUGH THE END OF THE PERIOD. SO IT GOES WITHOUT SAYING...TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE PERIOD. && .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY THE STORM SYSTEM THAT BROUGHT ALL OF THE RAIN LATELY WILL FINALLY EXIT TO THE EAST MONDAY. THIS WILL BE FOLLOWED BY WEAK HIGH PRESSURE AND A BRIEF PERIOD OF DRY WEATHER. TOWARD THE END OF THE PERIOD...A NEW STORM SYSTEM WILL FORM IN THE CENTRAL PLAINS AND WILL TRACK TO THE NORTHEAST. THE SYSTEM WILL DRAG A COLD FRONT INTO ARKANSAS...WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. GIVEN LIMITED MOISTURE...THIS DOES NOT APPEAR TO BE A MAJOR RAINMAKER. WHILE COOLER AIR WILL FOLLOW THE FRONT LATER IN THE WEEK... TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. && .FIRE WEATHER... ANY FIRE WEATHER CONCERNS WILL BE HARD TO COME BY FOR THE NEXT FIVE TO SEVEN DAYS. THINGS SHOULD START TO DRY OUT NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 58 64 52 60 / 100 90 70 70 CAMDEN AR 61 70 60 69 / 100 90 80 80 HARRISON AR 53 62 47 60 / 80 80 50 60 HOT SPRINGS AR 59 67 56 63 / 100 90 80 70 LITTLE ROCK AR 60 67 56 64 / 100 90 80 80 MONTICELLO AR 64 72 62 71 / 100 90 80 80 MOUNT IDA AR 58 66 56 63 / 100 90 70 70 MOUNTAIN HOME AR 54 64 48 62 / 80 80 50 60 NEWPORT AR 58 65 51 61 / 100 90 80 80 PINE BLUFF AR 62 68 59 66 / 100 90 80 80 RUSSELLVILLE AR 58 66 54 62 / 100 90 60 70 SEARCY AR 59 65 54 62 / 100 90 80 80 STUTTGART AR 62 66 57 65 / 100 90 80 80 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. && SHORT TERM...57 / LONG TERM...46
Hazardous weather outlook, Mar 9, 3:00 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST WED MAR 9 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101125- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 300 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AREAS OF HEAVY RAIN WILL CONTINUE TONIGHT...ESPECIALLY IN THE SOUTHEAST HALF OF ARKANSAS. THIS WILL BE TRIGGERED BY A VERY SLOW MOVING STORM SYSTEM WOBBLING TOWARD THE REGION FROM MEXICO. TWO TO FOUR INCHES OF ADDITIONAL RAIN /AND LOCALLY HIGHER AMOUNTS/ IS EXPECTED ACROSS SOUTHERN AND EASTERN SECTIONS OF THE STATE THROUGH THURSDAY MORNING. THIS INCLUDES AREAS SOUTH/EAST OF TEXARKANA /MILLER COUNTY/...LITTLE ROCK /PULASKI COUNTY/...AND NEWPORT /JACKSON COUNTY/. THREE TO SIX INCHES OF RAIN HAS ALREADY FALLEN IN THE SOUTHERN HALF OF THE STATE THROUGH MIDDAY WEDNESDAY. WITH MORE RAIN OVERNIGHT... FLASH FLOODING IS LIKELY. WATER WILL LIKELY FLOW OVER ROADS...WITH CLOSED ROADS EXPECTED. THIS MAY INCLUDE HIGHLY TRAVELED ROADS SUCH AS STATE HIGHWAYS. HOMES AND BUSINESSES COULD BE THREATENED BY HIGH WATER IN PLACES...AND SOME HIGH WATER RESCUES MAY BECOME NECESSARY. ONE THING TO MONITOR OVERNIGHT ARE THUNDERSTORMS FROM EASTERN TEXAS INTO LOUISIANA. IF STORMS BECOME INTENSE AND ARE WIDESPREAD... THIS WILL TEND TO ROB MOISTURE FROM PRECIPITATION LOCALLY. THIS WOULD RESULT IN LESS RAIN THAN EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD PRECIPITATION REMAINS ON THURSDAY...WITH ANOTHER ONE TO TWO INCHES OF RAIN IN THE SOUTHEAST HALF OF ARKANSAS. THIS WILL MAKE AN ALREADY BAD FLASH FLOOD SITUATION WORSE. AS RUNOFF FROM THIS RAIN MAKES IT INTO AREA TRIBUTARIES...MINOR TO MODERATE FLOODING IS IN THE FORECAST ON SOME RIVERS. THIS INCLUDES THE CACHE...LOWER WHITE...SALINE...LOWER ARKANSAS...AND OUACHITA RIVERS. SOME OF THESE RIVERS WILL REMAIN HIGH FOR SEVERAL WEEKS. THIS EVENT WILL FEATURE LITTLE TO NO SEVERE WEATHER. SEVERE STORMS SHOULD MOSTLY REMAIN TO THE SOUTH ALONG THE GULF COAST. THE SLOW MOVING SYSTEM PRODUCING THE RAIN WILL NOT GET OUT OF HERE UNTIL EARLY NEXT WEEK. THEREFORE...CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN AND ANY FLOODING ARE WELCOME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/46
In the hours before
Local storm report, Mar 9, 10:30 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD MONTICELLO 33.62N 91.79W
03/09/2016 DREW AR EMERGENCY MNGR
DREW COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL COUNTY
ROADS CLOSED DUE TO FLOODING.
&&
MBROWNLocal storm report, Mar 9, 10:36 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD PINE BLUFF 34.21N 92.02W
03/08/2016 JEFFERSON AR EMERGENCY MNGR
MANY ROADS IN AND AROUND PINE BLUFF WERE REPORTED WITH
WATER OVER THEM AND IMPASSIBLE. THESE INCLUDE GLENDALE
ROAD AT HIGHWAY 54, SUMMERS ROAD, AND 34TH AND 1ST STREET
IN THE CITY OF PINE BLUFF.
&&
61Local storm report, Mar 9, 2:01 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD STUTTGART 34.49N 91.55W
03/09/2016 ARKANSAS AR SOCIAL MEDIA
FLOODING WAS REPORTED ON 9TH STREET.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:12 PM CST | Special Weather Statement | LZK | Independence, Jackson, White | 48 min |
| Mar 8, 7:56 PM CST | River Flood Advisory | LZK | Yell | 36 hr |
| Mar 8, 8:42 PM CST | River Flood Advisory | LZK | Pulaski | 36 hr |
| Mar 8, 10:57 PM CST | Special Weather Statement | LZK | Ouachita | 33 min |
| Mar 9, 12:34 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 1 more | 6 hr |
| Mar 9, 12:44 AM CST | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 6 hr |
| Mar 9, 6:26 AM CST | River Flood Warning | LZK | Ashley, Bradley, Cleveland, Drew | 8 days |
| Mar 9, 8:42 AM CST | River Flood Warning | LZK | Arkansas, Desha, Lincoln | 5 days |
| Mar 9, 10:20 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Drew and 4 more | 6 hr |
| Mar 9, 11:32 AM CST | River Flood Advisory | LZK | Clay | 36 hr |
| Mar 9, 11:43 AM CST | Flash Flood Warning | LZK | Monroe, Prairie, Woodruff | 11 hr |
| Mar 9, 11:52 AM CST | River Flood Warning | LZK | Fulton, Sharp | 3 days |
| Mar 9, 11:52 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 4 days |
| Mar 9, 11:53 AM CST | River Flood Warning | LZK | Randolph | 66 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Independence, Jackson | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Prairie, White, Woodruff | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Prairie | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Arkansas, Monroe | 40 days |
| Mar 9, 1:12 PM CST | River Flood Warning | LZK | White | 4 days |
| Mar 9, 1:17 PM CST | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Mar 9, 3:50 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more | 6 hr |
| Mar 9, 4:17 PM CST | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 6 hr |
| Mar 9, 5:28 PM CST | Special Weather Statement | LZK | Desha | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.